Cookies?
Library Header Image
LSE Research Online LSE Library Services

Strategic mating with homotypic preferences

Alpern, Steven and Reyniers, D. (1999) Strategic mating with homotypic preferences. Journal of Theoretical Biology, 198 (1). pp. 71-88. ISSN 0022-5193

Full text not available from this repository.

Abstract

We determine equilibrium acceptance strategies in a class of multi-period mating games where individuals prefer opposite sex partners with a close parameter type (one-dimensional homotypic preferences). In each period unmated individuals are randomly paired. They form a couple (and leave the pool) if each accepts the other; otherwise they continue into future periods. We consider models with a fixed cohort group (without replacement) and also steady-state models (with replacement). Unlike the job-search model of McNamara & Collins involving type preferences (maximizing individuals), we find no segmentation of the populations at equilibrium, rather continuous changes of strategy. We find some similarities and some differences with the Kalick–Hamilton simulation model of attractiveness matching in a dating context. In general, we find that at equilibrium all individuals become less choosy (in accepting potential mates) with time, and that individuals with more central types are choosier than those with more extreme types.

Item Type: Article
Official URL: http://www.elsevier.com/locate/yjtbi
Additional Information: © 1999 Elsevier
Library of Congress subject classification: Q Science > QA Mathematics
Sets: Departments > Mathematics
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 13 Feb 2010 12:08
URL: http://eprints.lse.ac.uk/7633/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only